MAUDE Adverse Event Report: COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G17627
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510k # - exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, an ncircle tipless stone extractor was used for a rigid ureteroscopy.The device was tested prior to use and no issues were reported.While using the extractor there was a lot of resistance with the device.A second basket was used to complete the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional patient or event information has been received since the last reported was submitted on 22dec2019.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.Inspection of the returned device noted the device was returned with the handle in the closed position.The basket formation was found to protrude 8 mm from the distal end of the basket sheath.The mlla (male luer lock adapter) and collet knob were tight.The polyethylene terephthalate tubing (pett) measured 3 cm in length.The support sheath was bowed 2.5 cm from the mlla.The basket sheath was found to be kinked 5 mm from the distal tip and again 69.3 cm from the distal tip of the basket sheath.Functional testing of the device determined the handle actuated the basket formation to the open formation, but was not able to close the basket formation completely.The basket handle was disassembled.The basket sheath was able to be manually actuated to the open and closed positions.The handle was then rest and the device was able to actuate the basket formation to the open and closed positions without issue.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precaution: enclose the device in the sheath before removing from the tray/holder.Precaution: do not use excessive force to manipulate this device.Damage to the device may occur.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to have a basket that would open, but not fully close.The sheath was damaged: kinks were noted near the distal end and near the middle of the sheath.The sheath was also bowed near the handle.The sheath damage was preventing the basket subassembly from moving properly within the sheath.All devices are inspected multiple times for functionality and damage during manufacturing and quality control checks, and are packaged with the basket open.Based on the available evidence, the sheath of the device was damaged during use, preventing the basket from closing properly.The most likely cause for the sheath damage was that the device was inadvertently damaged during use.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NCIRCLE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9361590
Report Number1820334-2019-02942
Device Sequence Number2167426
Product Code FFL
UDI-Device Identifier00827002176270
UDI-Public(01)00827002176270(17)220909(10)9998498
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2022
Device Model NumberG17627
Device Catalogue NumberNTSE-030115-UDH
Device Lot Number9998498
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date12/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEMI RIGID URETEROSCOPE.